I am almost 4 months post Dysport injection. I have experienced severe side effects since the day after: eye irritations, sinus pressure, anxiety, headaches (lasting almost 4 months now), head pressure, weight loss, etc. I am trying to get pregnant and fear this can affect my baby. Is it safe? How long does this stuff last? My forehead is still very smooth. It's been a nightmare. No doctor seems to help and I have seen 10 different onces since this started. Does anyone know how to treat this?
Are There Any Dysport Side Effects on Pregnancy?
Doctor Answers (6)
Dysport/Botox - Are There Any Dysport Side Effects on Pregnancy?
I'm sorry for the problems you've been having.
While it's true that Dysport and Botox have not been studied extensively in pregnancy - and also that it is generally not recommended to undergo these treatments while pregnant - I have not heard of a problem from among the hundreds of thousands if not millions of treatments around the world. And, in particular, the symptoms you describe are not necessarily typically those of even short-term treatments (weight-loss, etc). That may help explain why those other physicians have not been able to help you.
I suspect that the symptoms you're experiencing are not related to the treatments you had.
I hope that this helps, and good luck,
Web reference: http://www.bodysculpture.com
Dysport Side Effects on Pregnancy
Dysport and Botox are not recommended while pregnant, or breast feeding. However, there is no evidence that they would affect one's ability to get pregnant, or affect a pregnancy if they were done 4 months before trying to get pregnant. I would let go of the worry that the actual Dysport injection could affect getting pregnant, or affect your pregnancy. Feel relieved by this. However, your symptoms that you are having are not common with either Botox or Dysport. I would start to look at other causes. In particular - having your physician look into the possibility of a sinus infection. This could definitely fit the description of your symptoms and can make you feel miserable. I have had patients talk about a "heavy" feeling or mild headaches after dysport injections, but this usually only lasts 2-3 weeks. I hope you start to feel better, and I agree that you should look into other causes for your symptoms. Good luck.
Complications after Dysport
Web reference: http://www.michaelelammd.com
You might also like...
Dysport Side Effects
Sorry to hear you are having difficulty after your Dysport injections. However, it sounds good that you are following up with your doctor and they have recommended appropriate second opinions. Hopefully they have also told you that many of the symptoms that you describe, such as sinus pressure, anxiety, weight loss, etc are NOT caused by Dysport or Botox. I agree with the above that you should seek out consultations to evaluate if you have any concomitant conditions that are not due to the Dysport. As for pregnancy, there are no studies done to quote you any recommendations, but as stated Dysport has not been implicated in any pregnancy related issues.
Web reference: http://www.ShaferPlasticSurgery.com
Dysport as well as BOTOX have not been studied for safety during pregnancy.
There are a number of nonspecific side effects that have been reported with Dysport and BOTOX. However, they are unlikely to persist beyond 4 to 6 months. However, please do not do these services again. You clearly have been made very anxious regarding this treatment. There is no evidence that these treatments have any bearing on becoming pregnant. I would not advocate trying to get pregnant for at least 4 months after a botulinum toxin treatment but there are no specific studies that address this point. If you feel that you are having trouble getting pregnant I recommend that you seek a consultation with a fertility specialist who can assess you and provide recommendations and guidance regarding your situation.
Web reference: http://www.lidlift.com
Unrecognized Dysport Side Effects
I'm truly sorry for your condition. The symptoms you describe are not commonly seen in my experience with the use of Botulinum Type A (Botox and Dysport). That is why the 10 physicians you have seen were unable to help you. As far as I know, type A botulinum has not been implicated as affecting fertility 4 months after treatment. I think a thorough examination and evaluation including hormonal status and even psychiatric evaluation (stress, etc) is in order to get to the bottom of what is clearly affecting you.
Dr. Peter A Aldea
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.